Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Mar 28, 2020, 3:43 PM EDT for 5 counties in Indiana; 18 counties in Illinois. It took effect at Mar 29, 2020, 5:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 3:43 PM EDT (19:43 UTC)
- In effect from
- Mar 29, 2020, 5:00 AM EDT
- Expired
- Mar 29, 2020, 9:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.0
The text
As transmitted.
889 WWUS73 KLOT 281943 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 243 PM CDT Sat Mar 28 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-290345- /O.NEW.KLOT.WI.Y.0004.200329T0900Z-200330T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Elmhurst, Lombard, Carol Stream, Addison, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Onarga, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, East Chicago, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Goodland, Brook, Rensselaer, DeMotte, Fowler, Otterbein, Oxford, and Boswell 243 PM CDT Sat Mar 28 2020 /343 PM EDT Sat Mar 28 2020/ ...WIND ADVISORY IN EFFECT FROM 4 AM CDT /5 AM EDT/ TO 7 PM CDT /8 PM EDT/ SUNDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 4 AM CDT /5 AM EDT/ to 7 PM CDT /8 PM EDT/ Sunday. * TIMING...late tonight through Sunday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph. * IMPACTS...Unsecured tents would be susceptible to collapse with winds of these speeds. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, driving will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KMD
4 follow-up statements
222 WWUS73 KLOT 290855 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 355 AM CDT Sun Mar 29 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-291700- /O.CON.KLOT.WI.Y.0004.200329T0900Z-200330T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Elmhurst, Lombard, Carol Stream, Addison, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Onarga, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, East Chicago, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Goodland, Brook, Rensselaer, DeMotte, Fowler, Otterbein, Oxford, and Boswell 355 AM CDT Sun Mar 29 2020 /455 AM EDT Sun Mar 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Southwest to west winds 20 to 30 mph with gusts of 45 to 50 mph. * IMPACTS...Unsecured tents would be susceptible to collapse with winds of these speeds. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, driving will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Ratzer
756 WWUS73 KLOT 291603 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1103 AM CDT Sun Mar 29 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-300000- /O.CON.KLOT.WI.Y.0004.000000T0000Z-200330T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Elmhurst, Lombard, Carol Stream, Addison, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Onarga, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, East Chicago, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Goodland, Brook, Rensselaer, DeMotte, Fowler, Otterbein, Oxford, and Boswell 1103 AM CDT Sun Mar 29 2020 /1203 PM EDT Sun Mar 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Southwest to west winds 20 to 30 mph with gusts of 45 to 50 mph. * IMPACTS...Unsecured tents would be susceptible to collapse with winds of these speeds. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, driving will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Kluber
977 WWUS73 KLOT 292359 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 659 PM CDT Sun Mar 29 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-300100- /O.EXT.KLOT.WI.Y.0004.000000T0000Z-200330T0100Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Elmhurst, Lombard, Carol Stream, Addison, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Onarga, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, East Chicago, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Goodland, Brook, Rensselaer, DeMotte, Fowler, Otterbein, Oxford, and Boswell 659 PM CDT Sun Mar 29 2020 /759 PM EDT Sun Mar 29 2020/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING... * TIMING...Through 8 pm CDT/9PM EDT. * WINDS...Southwest to west winds 20 to 30 mph with gusts of 45 to 50 mph. * IMPACTS...Unsecured tents would be susceptible to collapse with winds of these speeds. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, driving will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KMD
509 WWUS73 KLOT 300032 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 732 PM CDT Sun Mar 29 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-300145- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-200330T0100Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Elmhurst, Lombard, Carol Stream, Addison, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Onarga, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, East Chicago, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Goodland, Brook, Rensselaer, DeMotte, Fowler, Otterbein, Oxford, and Boswell 732 PM CDT Sun Mar 29 2020 /832 PM EDT Sun Mar 29 2020/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /9 PM EDT/ THIS EVENING... Wind gusts to 45 mph this evening will slowly taper through the evening, therefore the wind advisory will be allowed to expire. $$ KMD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:59 PM EDT, 44 minutes earlier.
Area forecast discussion, Mar 28, 2:59 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
159 PM CDT Sat Mar 28 2020
.MESOSCALE DISCUSSION...
159 PM CDT Update:
The presence of convection and convective debris clouds over
central Illinois continues to complicate the forecast evolution
this afternoon into this evening. The effective warm front
currently extends from just south of the Quad Cities, then jogs
southeast to south of Peoria before turning east across McLean
County toward Rantoul. The ongoing convection has made this
boundary a bit diffuse across central Illinois, but a decent
amount of clearing over northern Missouri into southern IA and
northwest Illinois is allowing for a quick northward push with the
warm front. Abundant heating is not needed to destabilize the
environment today, and even where thick cirrus is present in the
cool side of the warm front, temps are rising 5F+ in just one
hour.
In the warm sector over northern Missouri, convection has initiated
along the cold front and is entering an area of increased MLCAPE
near 1000 J/kg and effective SRH values of 200-400 m2/s2. Recently
issued SPC MCD 0251 outlines the initial expected evolution in IA/MO
quite well. There are continued expectations that similar parameters
will expand eastward with with cold front and in the vicinity of the
triple point as some surface heating occurs even amidst mid/upper
cloud cover.
Overall storm evolution and timing has not changed significantly,
with the great tornado (possibly significant) risk focused across
the west central and southwest CWA. However, a narrow window of
increased tornado risk is still expected across the remainder of the
CWA generally south of I-88 as a localized northward surface in the
warm front remains possible ahead of the triple point.
Kluber
Previous 1107 AM CDT Update:
An area of convection within low-level WAA and ahead of a mid-level
wave per water vapor imagery is ongoing across central Illinois as
of 16Z. As noted in recent SPC MCD 0248, much of this activity is
tapping into MuCAPE values in excess of 1000J/kg as a result of
steep mid-level lapse rates. This should remain the case into the
southern CWA as activity shifts/develops E/ENE, with the surface
warm front analyzed just south of the CWA roughly along US 136 in
far southern McLean County eastward through Rantoul. Small hail with
isolated marginally severe hail is possible with sustained elevated
supercell updrafts through 2pm.
Impacts of this convection on the proceeding severe weather
potential remain unclear. At this time, there are no significant
changes to the overall late afternoon and evening forecast, with an
expected northward surge of the warm front across the west-central
and southwest CWA late this afternoon.
Kluber
&&
.SHORT TERM...
359 AM CDT
Today through Sunday night...
Focus in the short term remains on thunderstorm trends today, and
particularly the potential for a significant severe weather
outbreak this afternoon into this evening. All modes of severe
threats are in play for later today, with supercells capable of
producing very large hail, damaging wind gusts, and tornadoes.
Upper trough was located across the central and southern Rockies
early this morning, with a 140+ kt southwesterly upper level jet
streak from west Texas into Kansas. Surface low pressure was
analyzed along the OK/KS border south of Dodge City at 07z, with a
warm front extending eastward across central MO into central
IL/IN. Broad south-southwesterly low level flow was evident from
the southern Plains and western Gulf into the Midwest, with an
impressive plume of deep moisture characterized by 1.25-1.50"
pwats and warm sector surface dew points in the low-mid 60s.
Within this broader southwest flow, a subtle mid-level short wave
was evident lifting from MO into IL, denoted by a 50 kt 700 mb
speed maxima. With more than sufficient moisture and large scale
ascent, elevated convection has developed and expanded in coverage
across far northern IL overnight, generally along and north of
the 925 mb warm frontal boundary per RAP mesoanalysis, in a region
of roughly 1000 J/kg MUCAPE. Effective bulk shear of 50+ kt has
resulted in a few more organized/weakly rotating updrafts, and
this will likely continue with an isolated hail threat, though it
appears that locally heavy rainfall will be the primary convective
threat across the area this morning. Rainfall amounts of between
one and two and a half inches have fallen in a narrow swath
along/north of the I-88 corridor already this morning. CAM
guidance suggests these storms, as well as an area of convection
moving northeast from central IL, will continue across the
forecast area this morning, with a decrease in coverage expected
in the hours after sunrise as the subtle mid- level wave lifts
northeast.
Attention then turns toward the potential for significant severe
weather across the area this afternoon and evening. As the upper
trough ejects from the southern Rockies toward the mid/upper
Mississippi Valley, and the deepening surface low evolves into IA
and eventually occludes. The warm front/triple point are progged
to lift into the I-80 corridor across northern IL (perhaps a
little farther north) by late afternoon and early evening. This
will result in increasing low level instability, coupled with
strong low level shear (and backed low level flow north of the
warm front). MLCAPE values of 1500-2000 J/kg are forecast in the
warm sector, with 50+ kt bulk shear supporting supercell
development. Strengthening low level jet will support long
hodographs, with 0-1 km SRH in excess of 300 m2/s2 and low lcl
heights suggesting the potential for strong tornadoes, in addition
to the attendant supercell large hail and damaging wind
potential. With that said, there is an indication in some of the
CAM guidance which suggests additional elevated storms may form
north of the surface warm front by early afternoon, which along
with extensive cloudiness could have an impact on the degree of
surface instability which develops into the forecast area.
Certainly the south/west portions of the cwa appear to be at the
greatest risk for near-surface based supercellular convection late
this afternoon/evening, though with the potential for the warm
front to be a little farther north, can't argue with the current
SPC day 1 moderate risk area. Farther north of the warm front,
elevated storms may still produce large hail. Occluding Pacific
cold front then pushes through the area from west to east during
the mid-late evening hours, which should quickly end the severe
threat by midnight.
As the deep surface low continues to lift out to the northeast
across the region into Sunday, very strong and gusty westerly
winds are expected. Winds look to ramp up quickly pre-dawn Sunday,
with gusts in the 40-50 mph range for much of the day before
gradually diminishing late in the day/evening. Will likely need a
wind advisory headline for this period, though with the focus on
severe weather in the nearer term, will elect to hold off on
issuing a wind headline at this time.
Ratzer
&&
.LONG TERM...
Monday through Friday...
315 AM...No significant forecast concerns in the extended. A
ridge of high pressure will build across the area Monday into
Tuesday and this looks strong enough to push the next system a bit
further south Tuesday with precip chances now only in the
southern cwa and if these trends continue...much of the area will
be dry on Tuesday. The ecmwf has shifted much more in line with
the gfs with a cold front moving across the area Wednesday with
cooler air spreading across the region as an upper low slowly
shifts east across the Great Lakes region through the end of the
week. cms
&&
.AVIATION...
For the 18Z TAFs...
Concerns:
-Timing of showers and thunderstorms
-LIFR/IFR conditions and how long they will last
-Low level wind shear just ahead of the cold front
-Gusty SW winds overnight into Sunday
A leading band of showers and thunderstoms will clear the
terminals by 19z-20z. Expect occasional showers and embedded
thunderstorms to spread into the area this afternoon. More
organized thunderstorms will be later this afternoon and evening
where higher confidence exists for TS at the terminals.
There is a pocket of IFR/LIFR stratus near the lake that extends
to PWK/ORD. Clouds are very low at the lakefront. With winds
shifiting out of the southeast clouds have occasionally lifted
from time to time and HRRR/RAP guidance suggests ORD/MDW will lift
the ceilings this afternoon but confidence on if this will hold
for any extended period of time at ORD is not high given that in
between waves things tend to drop back down.
Expect a broken line of showers and storms with the front this
evening. We pegged the best 2 hr window at this time but this may
change.
Winds will ramp up out of the SW, likely shifting W of a 220
direction at ORD before the strongest winds begin.
KMD
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 4 AM Sunday.
Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...4 AM
Sunday to 10 PM Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Mar 28, 5:39 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
439 AM CDT Sat Mar 28 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-290945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
439 AM CDT Sat Mar 28 2020 /539 AM EDT Sat Mar 28 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Significant Tornado risk.
Significant hail risk...up to golf ball size.
Elevated damaging wind risk...up to 60 mph.
Limited Flooding Risk.
Elevated Fog Risk this morning.
DISCUSSION...
Scattered thunderstorms this morning may bring locally heavy
rainfall to portions of northern Illinois, with rainfall amounts
in excess of 1.5 inches possible. Isolated hail is also possible.
An outbreak of severe thunderstorms is possible this afternoon
and evening, with the potential for very large hail and tornadoes,
including some threat of significant tornadoes. While the threat
of severe weather will exist across the entire outlook area, it
appears that the greatest threat for tornadoes will be along and
south of the Interstate 88 corridor, including the Dixon,
Rochelle, Dekalb, Peru, Pontiac, Morris and Kankakee. Thunderstorm
movement will be rapidly to the northeast.
In addition to the threat of thunderstorms, areas of fog are
possible this morning across northeast Illinois, especially along
Lake Michigan. Some fog may be locally dense.
Late tonight, strong southwest to west winds will develop, with
gusts to 40 mph possible by morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Non Thunderstorm Wind Risk.
DISCUSSION:
Strong west to southwest winds gusting up to 45 mph are
likely Sunday.
.SPOTTER INFORMATION STATEMENT...
Any reports of severe weather will be greatly appreciated this
afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 50 mph.
LMZ740>745-290945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
439 AM CDT Sat Mar 28 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Significant Thunderstorm Risk...with an associated:
Significant hail risk...up to half dollar size.
Elevated thunderstorm wind gust risk...up to 60 mph.
Elevated Fog Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Gale force winds and very hazardous waves are likely.
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Mar 28, 10:38 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
938 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN STEWARD 41.85N 89.02W
03/28/2020 M2.57 INCH LEE IL CO-OP OBSERVER
&&
CLocal storm report, Mar 28, 10:39 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
939 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN 2 NNE STEWARD 41.88N 89.01W
03/28/2020 M2.24 INCH LEE IL COCORAHS
&&
CLocal storm report, Mar 28, 10:41 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
941 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E SCHAUMBURG 42.03N 88.04W
03/28/2020 M2.02 INCH COOK IL COCORAHS
&&
CLocal storm report, Mar 28, 10:43 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
943 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN ROCHELLE 41.92N 89.07W
03/28/2020 M2.30 INCH OGLE IL PUBLIC
REPORT RELAYED FROM BROADCAST MEDIA.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:15 AM EDT | River Flood Advisory | LOT | Newton | 5 days |
| Mar 28, 1:52 AM EDT | Areal Flood Advisory | LOT | DeKalb, Kane, Lee, Ogle | 4 hr |
| Mar 28, 3:29 AM EDT | River Flood Warning | LOT | Winnebago | 4 days |
| Mar 28, 3:29 AM EDT | River Flood Warning | LOT | Winnebago | 7 days |
| Mar 28, 3:29 AM EDT | River Flood Warning | LOT | Winnebago | 21 days |
| Mar 28, 3:29 AM EDT | River Flood Warning | LOT | Ogle | 5 days |
| Mar 28, 3:39 AM EDT | River Flood Advisory | LOT | Boone | 8 hr |
| Mar 28, 3:39 AM EDT | River Flood Advisory | LOT | Winnebago | 21 days |
| Mar 28, 3:39 AM EDT | River Flood Advisory | LOT | Lee | 6 days |
| Mar 28, 3:39 AM EDT | River Flood Advisory | LOT | DeKalb | 36 hr |
| Mar 28, 4:36 AM EDT | Gale Warning | LOT | 42 hr | |
| Mar 28, 5:23 AM EDT | River Flood Warning | LOT | Kane, McHenry | 6 days |
| Mar 28, 5:23 AM EDT | River Flood Warning | LOT | Kane, Kendall | 7 days |
| Mar 28, 9:51 AM EDT | River Flood Warning | LOT | Lake | 6 days |
| Mar 28, 9:51 AM EDT | River Flood Warning | LOT | Lake | 7 days |
| Mar 28, 10:10 AM EDT | River Flood Advisory | LOT | Lake | 64 hr |
| Mar 28, 10:10 AM EDT | River Flood Advisory | LOT | Cook | 70 hr |
| Mar 28, 10:15 AM EDT | River Flood Advisory | LOT | Iroquois | 16 hr |
| Mar 28, 10:50 AM EDT | River Flood Advisory | LOT | LaSalle | 3 days |
| Mar 28, 11:49 AM EDT | River Flood Warning | LOT | Boone | 40 hr |
| Mar 28, 2:15 PM EDT | River Flood Advisory | LOT | DuPage, Will | 32 hr |
| Mar 28, 3:55 PM EDT | Small Craft Advisory | LOT | 13 hr | |
| Mar 28, 7:49 PM EDT | Special Weather Statement | LOT | Ogle | 26 min |
Nearby
Wind Advisories in Illinois, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.